Louisiana, 2006Damaging Wind in Louisiana, September 18, 2006
September 18, 2006 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 18, 10:35 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 18, 10:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 AM CDT MON SEP 18 2006
.UPDATE...
UPPER AIR ANALYSIS REVEALED A TROUGH AXIS FROM MINNESOTA TO NORTH
CENTRAL TEXAS. JET ANALYSIS AT 250MB SHOWED A JET MAX OF 100 TO 120
KNOTS FROM OKLAHOMA TO WISCONSIN. LOW LEVEL JET HAD DEVELOPED
FROM SOUTHEAST TEXAS TO WEST TENNESSEE WITH 35 TO 40 KNOTS...20
KNOTS OFF OF SLIDELL SOUNDING THIS MORNING. LATEST VAD WIND PROFILE
DISPLAYED 15 KNOTS AT 1 AND 2 KFT AND 20 TO 25 KNOTS UP TO 4KFT.
06Z GFS SHOWS LLJ SHIFTING EAST THROUGH THIS EVENING. SOME MIXING OF
WINDS DOWN TO THE SURFACE AND WINDS INCREASING UP TO 30 KNOTS
ASSOCIATED WITH THE LLJ OVER AREA WILL INCREASE SURFACE ACROSS
COASTAL WATERS AND TIDAL LAKES THIS AFTERNOON. MARINE FORECASTER WILL
INCREASE WINDS AND INSERT EXERCISE CAUTION HEADLINE IN MARINE
ZONES AND GRIDS. IN ADDITION...WILL MODIFY TEMPS ACROSS WEST ZONES AND
RAINFALL HAMPERS HEATING. OTHERWISE...MORNING PACKAGE IS ON TRACK
FOR NOW.
&&
.PREV DISCUSSION... (ISSUED 323 AM CDT MON SEP 18 2006)
DISCUSSION...
EARLY THIS MORNING THE COLD FRONT STRETCHED FROM MICHIGAN INTO
TEXAS WITH AN UPPER-LEVEL LOW OVER THE NORTHERN PLAINS AND TROUGH
EXTENDING TOWARD WEST TEXAS. AHEAD OF THE FRONT IN THE LOWER
MISSISSIPPI VALLEY THE PRECIP WATER VALUES WERE AROUND 2.25
INCHES. IN ADDITION...THE REMNANTS OF HURRICANE LANE HAVE MOVED
ACROSS MEXICO AND HAVE MERGED WITH THE SYSTEM IN TEXAS. AS THE
FRONT PUSHES EASTWARD TODAY WE CAN EXPECT WIDESPREAD
SHOWER/THUNDERSTORM ACTIVITY ACROSS THE AREA. THE EXTENSIVE CLOUD
COVER IN THE AREA WILL LIMIT DAYTIME HEATING AND INSTABILITY. BOTH
THE GFS AND NAM SHOW A WAVE MOVING EAST FROM TEXAS INTO LOUISIANA
TODAY AND WEAKENING. THE GFS IS A LITTLE SLOWER WITH THE WEAKENING.
THIS COULD LEAD TO A SMALL CHANCE FOR SEVERE WEATHER IN THE AREA.
OTHERWISE...THE MAIN THREATS WILL BE HEAVY RAINFALL.
BEHIND THE FRONT...WE CAN EXPECT COOLER AND DRY WEATHER THROUGH
THURSDAY. THEN THE NEXT SYSTEM MOVES INTO THE UPPER MISSISSIPPI
VALLEY ON FRIDAY WITH A COLD FRONT PUSHING INTO LOUISIANA AND
MISSISSIPPI. THE GFS SHOWS THIS FRONT SLOWING UNTIL THE UPPER
TROUGH DIGS INTO THE PLAINS AND HELPS TO PUSH THE FRONT THROUGH
OUR AREA ON SATURDAY.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 18, 10:43 AM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 AM CDT MON SEP 18 2006
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-191200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1143 AM CDT MON SEP 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE THIS
AFTERNOON AND THIS EVENING IN ADVANCE OF AN APPROACHING COLD
FRONT.
THE PRIMARY THREAT FROM THIS THUNDERSTORM ACTIVITY WILL BE
LOCALIZED HEAVY RAINFALL FROM LATE THIS MORNING THROUGH THIS
EVENING WHICH MAY RESULT IN FLOODING OF STREETS AND AREAS OF POOR
DRAINAGE. IN ADDITION SOME OF THE STRONGER THUNDERSTORMS WILL
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS
TO 45 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWER AND THUNDERSTORM ACTIVITY WILL BE ENDING EARLY TUESDAY AS
COOLER AND DRIER AIR MOVES IN BEHIND THE FRONT. SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY WILL RETURN TO THE REGION FRIDAY AND SATURDAY
AS MOISTURE INCREASES IN ADVANCE OF THE NEXT COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 18, 10:59 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1159 AM CDT MON SEP 18 2006
LAZ049-050-057-058-181730-
ASCENSION-LIVINGSTON-ST JAMES-ST JOHN THE BAPTIST-
1159 AM CDT MON SEP 18 2006
...STRONG THUNDERSTORMS AFFECTING AREAS AROUND LAKE MAUREPAS...
AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR LAKE MAUREPAS EXTENDING FROM NEAR CONVENT
AND LUTCHER TO JUST SOUTH OF WHITEHALL. THESE THUNDERSTORMS
WERE MOVING NORTHEAST AT 40 MPH AND WILL AFFECT AREAS OF ST.
JOHN THE BAPTIST...ASCENSION...AND LIVINGSTON PARISHES NEAR
LAKE MAUREPAS THROUGH 1230 PM CDT. THESE THUNDERSTORMS WILL
PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND
GUSTY WINDS.
Special weather statement, Sep 18, 11:38 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1238 PM CDT MON SEP 18 2006
LAZ039-040-MSZ077-181830-
PEARL RIVER-ST TAMMANY-WASHINGTON-
1238 PM CDT MON SEP 18 2006
...STRONG THUNDERSTORMS AFFECTING AREAS NORTH OF LAKE
PONTCHARTRAIN...
AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS OVER AREAS OF ST. TAMMANY
PARISH FROM COVINGTON AND LACOMBE NORTH TO NEAR SUN AND BUSH.
THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 40 MPH AND WILL MOVE
INTO WASHINGTON PARISH AND PEARL RIVER COUNTY AFFECTING THE
COMMUNITIES OF BOGALUSA AND PICAYUNE THROUGH 130 PM. THESE
STORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF
RAIN...AND POSSIBLY GUSTY WINDS.
Thunderstorm Wind, Livingston
- When
- September 18, 12:00 PM CST
- Where
- Livingston County, Albany
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.500, -90.583
Thunderstorm winds knocked down a tree that fell on a trailer trapping and injuring two men inside.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Mississippi, September 18, 2006$50,000 · 50 kt wind · 1 event
- High Surf in Hawaii, September 18 to 20, 200613 events
- Hail and Damaging Wind in Texas, September 18, 20061 in hail · 2 events
- Heavy Rain in American Samoa, September 18, 20062 events
- Damaging Wind in Texas, September 18, 2006$2,000 · 51 kt wind · 1 event
- Waterspout in Gulf of Mexico, September 18, 20061 event
- Frost and Freeze in Utah, September 18, 20061 event
- Damaging Wind in South Dakota, September 18, 200652 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 18, 20061 event
- High Wind in Alaska, September 18, 200667 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535035.